Heat, Adams
- When
- July 30, 12:00 PM CST to July 31, 11:00 PM CST
- Where
- Adams forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.988, -91.188 (the zone’s center; the record gives no point)
Excessive heat returned to southern Illinois in late July and continued into early August. High temperatures were in the upper 90s to around 100 with the heat index ranging from 105 to 110.
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Excessive heat returned to southern Illinois in late July and continued into early August. High temperatures were in the upper 90s to around 100 with the heat index ranging from 105 to 110.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 30, 11:15 AM CST, 45 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1215 PM CDT SUN JUL 30 2006
.UPDATE...
NEAR IDENTICAL SCENARIO FROM YESTERDAY NOW FACING US WITH REGARDS
TO PCPN CHANCES...ONLY WITH THE WEAK LOW LEVEL CONVERGENCE
BOUNDARY A LITTLE FURTHER E INTO THE ERN FA...AS NOTED WITH MOST
OB SITES COMING IN WITH SW-WSW SFC WINDS AND KENL AND KSLO WITH
SLY WINDS. LITTLE/NO CINH AND MOIST/INSTABILITY AXIS LINGERING
OVER THE ERN FA AND ADDITIONAL POSSIBILITY OF BOUNDARY FROM MCS
OVER SRN LAKE MICHIGAN REACHING THE ERN EXTREMITIES OF THE FA BY
EARLY THIS EVENING ALL POINTS TO ENHANCED PCPN CHANCES IN SWRN IL
THIS AFTERNOON AND EARLY THIS EVENING. WILL BUMP POPS UP IN THIS
AREA TO CHANCE CATEGORY. TO A LESSER EXTENT...MAY SEE TSRA IN THE
ERN OZARKS...AND HAVE KEPT SLIGHT CHANCE THRU EARLY THIS EVENING
THERE. WITH MAIN FOCUSING MECHANISM E OF THE STL METRO AND OTHER
AREAS...BELIEVE WE WILL AVOID PCPN TODAY. 4K-5K CAPES...AND WEAK
SHEAR REGIME...WILL ALLOW ANY TSRA THAT DO FORM TO QUICKLY DEVELOP
INTO PULSE SEVERE...MUCH LIKE YESTERDAY...WITH THE POSSIBILITY OF
EVOLUTION INTO A SMALL ORGANIZED SYSTEM.
REGARDING TEMPS...KCOU/KJEF ALREADY 2F AHEAD OF THEIR PROLIFIC
PACE YESTERDAY...AND WITH EVEN WARMER H850 TEMPS...ABOUT 2C HIGHER
THAN YESTERDAY MOST PLACES...AND LOWER DEWPOINTS ADVECTING FROM
THE W...SHOULD SEE FAIRLY WIDESPREAD 100F+ MAX TEMPS THIS
AFTERNOON. HAVE MODIFIED TEMPS ACCORDINGLY.
TES
&&
.DISCUSSION...
CONVECTIVE CLUSTER CURRENTLY ON THE SERN EDGE OF THE CWA ATTM.
LATEST RUC ANLYS SHOWS STG 850 MB MOISTURE CNVG ON THE SWRN EDGE OF
THIS SMALL CONVECTIVE COMPLEX. THESE STORMS ARE ALSO AHD OF A WK
VORT MAX OR MCV. MOST OF THIS CONVECTION WILL LIKELY MOVE SLOWLY SE
OF THE CWA BY 12Z SUN. WILL CONT EXCESSIVE HT WRNG WHICH IS ALREADY
IN EFFECT FOR MUCH OF THE CWA...AND WHICH WILL BGN THIS AFTN FOR
THE ERN AND SRN PTNS OF THE CWA. A TYPICAL HOT SUMMERTIME WX
PATTERN WILL BE OVR THE REGION WITH A MID LVL RDG CURRENTLY EXTDG
FM ERN TX N-NE THRU MO WHICH WILL SHIFT SLOWLY EWD DURING THE NEXT
COUPLE OF DAYS. LOW LVL S-SWLY FLOW WILL CONT WITH SFC/850 MB RDG
JUST SE OF THE CWA. MOS GUIDANCE MAX TEMPS APR A TAD LOW. WITH
LESS CLOUD CVR TDA PLAN TO FCST A DGR OR TWO ABV PERSISTANCE THIS
AFTN. SHOULD ONLY BE FEW-SCT DIURNAL CUMULUS DVLPG LT THIS MRNG OR
EARLY THIS AFTN. ALTHOUGH THERE DOES NOT APR TO BE ANY FRCG FOR
CONVECTION THIS AFTN...NAM MDL DOES DEPICT SOME LOW LVL MOISTURE
AND INSTABILITY OVR THE ERN AND SRN PTN OF THE CWA THIS AFTN. MAY
INCLUDE A VRY LOW POP TDA MAINLY E AND S OF THE STL METRO AREA.
THERE SHOULD BE BETTER CAPPING OVR THE NWRN PTN OF THE CWA TDA.
BASED ON 700 MB TEMP FCST IT APRS THAT THE CAPPING OVR THE CWA
WILL BE STGR ON MON WITH PROBABLY ONLY FEW DIURNAL CUMULUS CLOUDS.
WILL CONT WITH FCST HI TEMPS MAINLY IN THE UPR 90S FOR MON AND TUE
ACRS THE CWA. MDLS CONT TO FCST 850 MB TEMPS ARND 22-24 DGRS C
ACRS THE CWA.
GKS
&&
.AVIATION...
FOR THE 18Z TAFS...VFR CONDITIONS...OUTSIDE OF ANY TSRA...WILL
PREVAIL THRU THE VALID TAF PERIOD. BELIEVE ANY TSRA THAT DO FORM
WILL REMAIN E AND S OF KSTL/KSUS TERMINALS DUE TO LOCATION OF
BOUNDARY BEING OVER SWRN IL ATTM. WLY SFC WINDS AOB 10KTS FOR THE
TAF SITES TODAY EXPECTED TO BACK SSW OVERNIGHT AND WEAKEN...ONLY
TO STRENGTHEN AGAIN TO SWLY AROUND 10KTS ON MONDAY.
TES
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT WEDNESDAY FOR CRAWFORD-
IRON-MADISON-REYNOLDS-ST. FRANCOIS-STE. GENEVIEVE-
WASHINGTON.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT WEDNESDAY FOR AUDRAIN-
BOONE-CALLAWAY-COLE-FRANKLIN-GASCONADE-JEFFERSON-LINCOLN-
MONITEAU-MONTGOMERY-OSAGE-WARREN.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT TUESDAY FOR KNOX-LEWIS-
MARION-MONROE-PIKE-RALLS-SHELBY.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT WEDNESDAY FOR ST. CHARLES-
ST. LOUIS-ST. LOUIS CITY.
IL...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT WEDNESDAY FOR BOND IL-
CLINTON IL-FAYETTE IL-GREENE IL-MACOUPIN IL-MARION IL-
MONTGOMERY IL-RANDOLPH IL-WASHINGTON IL.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT WEDNESDAY FOR CALHOUN IL-
JERSEY IL-MONROE IL.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT TUESDAY FOR ADAMS IL-BROWN
IL-PIKE IL.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT WEDNESDAY FOR MADISON IL-
ST. CLAIR IL.
&&
WFO LSXHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1250 PM CDT SUN JUL 30 2006 ILZ095>097-MOZ018-019-026-027-034>036-311200- ADAMS IL-BROWN IL-KNOX-LEWIS-MARION-MONROE-PIKE-PIKE IL-RALLS- SHELBY- 1250 PM CDT SUN JUL 30 2006 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT DANGEROUS HEAT INDEX VALUES ARE EXPECTED TO CLIMB INTO THE 105 TO 110 DEGREE RANGE DURING THE AFTERNOON AND EARLY EVENING HOURS. ACTUAL HIGH TEMPERATURES WILL BE IN THE UPPER 90S THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DANGEROUS HEAT INDEX VALUES ARE EXPECTED TO CLIMB INTO THE 105 TO 110 DEGREE RANGE DURING THE AFTERNOON AND EARLY EVENING HOURS EACH DAY THROUGH TUESDAY. ACTUAL HIGH TEMPERATURES WILL BE IN THE UPPER 90S. A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO THE AREA WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ098-099-MOZ041-042-047>052-059>064-311200- AUDRAIN-BOONE-CALHOUN IL-CALLAWAY-COLE-FRANKLIN-GASCONADE- JERSEY IL-LINCOLN-MONITEAU-MONTGOMERY-OSAGE-ST. CHARLES-ST. LOUIS- ST. LOUIS CITY-WARREN- 1250 PM CDT SUN JUL 30 2006 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ILLINOIS...CENTRAL MISSOURI AND EAST CENTRAL MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT DANGEROUS HEAT INDEX VALUES ARE EXPECTED TO CLIMB INTO THE 105 TO 115 DEGREE RANGE DURING THE AFTERNOON AND EARLY EVENING HOURS. ACTUAL HIGH TEMPERATURES WILL BE BETWEEN 100 AND 105 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DANGEROUS HEAT INDEX VALUES ARE EXPECTED TO CLIMB INTO THE 105 TO 115 DEGREE RANGE DURING THE AFTERNOON AND EARLY EVENING HOURS EACH DAY THROUGH WEDNESDAY. ACTUAL HIGH TEMPERATURES WILL BE IN THE UPPER 90S TO 105 DEGREES. A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO THE AREA WEDNESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ058-311200- GREENE IL- 1250 PM CDT SUN JUL 30 2006 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT DANGEROUS HEAT INDEX VALUES ARE EXPECTED TO CLIMB INTO THE 105 TO 110 DEGREE RANGE DURING THE AFTERNOON AND EARLY EVENING HOURS. ACTUAL HIGH TEMPERATURES WILL BE IN THE UPPER 90S. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DANGEROUS HEAT INDEX VALUES ARE EXPECTED TO CLIMB INTO THE 105 TO 110 DEGREE RANGE DURING THE AFTERNOON AND EARLY EVENING HOURS EACH DAY THROUGH WEDNESDAY. ACTUAL HIGH TEMPERATURES WILL BE IN THE UPPER 90S TO AROUND 100. A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO THE AREA WEDNESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ059-060-064-065-069-070-074-079-MOZ072>075-084-085-099-311200- BOND IL-CLINTON IL-CRAWFORD-FAYETTE IL-IRON-MACOUPIN IL-MADISON- MARION IL-MONTGOMERY IL-RANDOLPH IL-REYNOLDS-ST. FRANCOIS- STE. GENEVIEVE-WASHINGTON-WASHINGTON IL- 1250 PM CDT SUN JUL 30 2006 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT DANGEROUS HEAT INDEX VALUES ARE EXPECTED TO CLIMB INTO THE 105 TO 110 DEGREE RANGE DURING THE AFTERNOON AND EARLY EVENING HOURS. ACTUAL HIGH TEMPERATURES WILL BE IN THE MID TO UPPER 90S THIS AFTERNOON. THERE IS A CHANCE FOR THUNDERSTORMS THROUGH EARLY EVENING FOR THE EASTERN OZARKS AND SOUTHWEST ILLINOIS. DUE TO THE HIGH LEVELS OF INSTABILITY PRESENT...SOME STORMS MAY REACH SEVERE LEVELS... CAPABLE OF PENNY SIZE HAIL AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DANGEROUS HEAT INDEX VALUES ARE EXPECTED TO CLIMB INTO THE 105 TO 110 DEGREE RANGE DURING THE AFTERNOON AND EARLY EVENING HOURS EACH DAY THROUGH WEDNESDAY. ACTUAL HIGH TEMPERATURES WILL BE IN THE UPPER 90S TO AROUND 100 DEGREES. A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO THE AREA WEDNESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY THIS EVENING. ILZ100>102-MOZ065-311200- JEFFERSON-MADISON IL-MONROE IL-ST. CLAIR IL- 1250 PM CDT SUN JUL 30 2006 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ILLINOIS AND EAST CENTRAL MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT DANGEROUS HEAT INDEX VALUES ARE EXPECTED TO CLIMB INTO THE 105 TO 110 DEGREE RANGE DURING THE AFTERNOON AND EARLY EVENING HOURS. ACTUAL HIGH TEMPERATURES WILL BE IN THE MID TO UPPER 90S THIS AFTERNOON. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THROUGH EARLY EVENING. DUE TO THE HIGH LEVELS OF INSTABILITY PRESENT...SOME STORMS MAY REACH SEVERE LEVELS... CAPABLE OF PENNY SIZE HAIL AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DANGEROUS HEAT INDEX VALUES ARE EXPECTED TO CLIMB INTO THE 105 TO 115 DEGREE RANGE DURING THE AFTERNOON AND EARLY EVENING HOURS EACH DAY THROUGH WEDNESDAY. ACTUAL HIGH TEMPERATURES WILL BE IN THE UPPER 90S TO AROUND 100 DEGREES. A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO THE AREA WEDNESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY THIS EVENING. TES
The national radar mosaic for the moment the first event began.
14 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524619, 5524620, 5524621, 5524622, 5524623, 5524624, 5524625, 5524626, 5524627, 5524628, 5524629, 5524630, 5524631, 5524632.